Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 93, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 17, 2020, 2:15 PM EDT for 4 counties in Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2020, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 17, 2020, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:27 PM EDT | TSTM WND DMG | 2 Nnw Rustburg, VA | TREE DOWN ON POWER LINE. |
| Jul 17, 2:45 PM EDT | TSTM WND DMG | 1 Sse Concord, VA | TREE DOWN IN YARD ON CARRIAGE LANE. NOT SURE OF TIME SO ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WUUS51 KRNK 171815
SVRRNK
VAC009-011-031-680-171900-
/O.NEW.KRNK.SV.W.0093.200717T1815Z-200717T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
215 PM EDT Fri Jul 17 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northwestern Appomattox County in central Virginia...
Northeastern Campbell County in central Virginia...
Southeastern Amherst County in central Virginia...
The City of Lynchburg in central Virginia...
* Until 300 PM EDT.
* At 214 PM EDT, a severe thunderstorm was located over Lynchburg,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lynchburg...
Concord...
Rustburg...
Madison Heights...
Stonewall...
Timberlake...
and Bocock.
This includes The following Locations Liberty University and
Lynchburg Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3717 7904 3729 7929 3732 7928 3739 7923
3741 7926 3742 7924 3743 7925 3745 7925
3747 7918 3748 7921 3748 7888
TIME...MOT...LOC 1814Z 282DEG 14KT 3738 7918
HAIL...1.00IN
WIND...60MPH
$$
BMG2 follow-up statements
343
WWUS51 KRNK 171833
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Fri Jul 17 2020
VAC009-680-171842-
/O.CAN.KRNK.SV.W.0093.000000T0000Z-200717T1900Z/
Amherst VA-City of Lynchburg VA-
233 PM EDT Fri Jul 17 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AMHERST AND THE
CITY OF LYNCHBURG IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3717 7904 3727 7925 3730 7921 3737 7914
3737 7912 3739 7909 3739 7906 3742 7907
3742 7904 3743 7904 3743 7891
TIME...MOT...LOC 1832Z 293DEG 15KT 3734 7910
$$
VAC011-031-171900-
/O.CON.KRNK.SV.W.0093.000000T0000Z-200717T1900Z/
Appomattox VA-Campbell VA-
233 PM EDT Fri Jul 17 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WEST CENTRAL APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES...
At 232 PM EDT, a severe thunderstorm was located over Bocock, or near
Rustburg, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Concord...
Rustburg...
Stonewall...
and Bocock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3717 7904 3727 7925 3730 7921 3737 7914
3737 7912 3739 7909 3739 7906 3742 7907
3742 7904 3743 7904 3743 7891
TIME...MOT...LOC 1832Z 293DEG 15KT 3734 7910
HAIL...<.75IN
WIND...60MPH
$$
BMG793
WWUS51 KRNK 171851
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
251 PM EDT Fri Jul 17 2020
VAC011-031-171900-
/O.EXP.KRNK.SV.W.0093.000000T0000Z-200717T1900Z/
Appomattox VA-Campbell VA-
251 PM EDT Fri Jul 17 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL APPOMATTOX AND
NORTHEASTERN CAMPBELL COUNTIES WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3717 7904 3727 7925 3730 7921 3737 7914
3737 7912 3739 7909 3739 7906 3742 7907
3742 7904 3743 7904 3743 7891
TIME...MOT...LOC 1850Z 294DEG 15KT 3730 7902
$$
BMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:11 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 17, 2:11 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 211 PM EDT Fri Jul 17 2020 .SYNOPSIS... An upper level ridge over the southeastern states will stall a front over the region by tonight. This boundary will result in a chance for showers and thunderstorms for the area through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 110 PM EDT Friday... Update mainly for somewhat hotter temps and higher dew pts based on recent observations, and also to add mention of locally heavy rainfall and gusty winds with thunderstorms expected to still develop by mid to late afternoon, with the focus on the Piedmont by the time stronger ones get going. Will have to watch areas in the mountains as well mainly south of US 460 where a ridge of high instability currently exists but most guidance still focusing strongest storms in the Piedmont by 3 or 4pm, and lasting through 6 or 7pm across Southside VA and north central NC. Prev discussion from 900 AM EDT Friday... A weak cold front will edge into southeastern West Virginia this morning and will be the focus for showers and thunderstorms for the rest of the area into this evening. Convection along the front has maintained a fairly consistent coverage through the morning so far, and an area of showers and isolated thunderstorms in NW NC and far SW VA continues this morning as well and with high precip water values any of these storms could produce some heavy rainfall and will need to be watched throughout the morning. A few breaks in clouds south of the boundary in our area so far this morning and expect farther east well away from the boundary and current convection more breaks will continue to open up leading to modest instability of 2500-3000 sfc-based CAPE by mid to late afternoon there. This cannot rule out isolated strong to severe storms mainly in Piedmont by mid to late afternoon into the evening. Considering the majority of the area has seen little rain this month, the chance for flash flooding is actually greater than one would expect. Models have PWATS at or near +2.00 inches today in the east, which is well above normal for mid summer. Storms will be very efficient heavy rain producers but there will be some movement, otherwise flash flood threat would be even higher. Marginal risk for excessive rainfall for much of the forecast areas looks good. With an upper level ridge across the southeast states, the front is expected to stall in the vicinity of the VA/NC border tonight. Just like overnight, storms may linger deep into the night south of the border into North Carolina. Temperatures will continue to run warmer than normal with highs in the 80s across the mountains to lower 90s east of the Blue Ridge. Heat indices could also hit triple digits for an hour or two across the piedmont this afternoon. Warm and muggy conditions continue tonight with lows dropping into the mid 60s to low 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 243 AM EDT Friday... A typical July weather pattern for the weekend as heat and humidity remain along with the chance at a few diurnally driven afternoon storms. Best chances for storms looks to be on Saturday compared to Sunday with the front stalled just to our south. Scattered to isolated coverage for storms on both days look to be concentrated over the Mountain Empire, Grayson Highlands, Southside and North Carolina Foothills. The NAM and NAMnest highlight this coverage the best. On both days, locally heavy rainfall is likely thanks to high vertical ascent and PWAT values between 1.5 and 2.0 inches. Storm activity will quiet down Saturday night into Sunday morning with lows in the upper 60s in the mountains and low to mid 70s east of the Blue Ridge. Some patchy fog is also possible especially in areas where storms form. The bigger story though becomes the heat thanks to high pressure over the Smoky Mountains filtering in the heat from the south and west. Highs on Saturday will be back in the low to mid 90s for locations east of the Blue Ridge and out over the Piedmont with feel like temperatures close to 100 degrees. Sunday temperatures are even hotter with low to mid 90s in many of these locations with heat indices across the Piedmont near 105 degrees. Locations west of I-81 back into the southern West Virginia and the North Carolina foothills won't catch a break either with highs in the mid to upper 80s. Forecast Confidence: High to Very High in the short term period for typical July heat and humidity to continue. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 145 PM EDT Thursday... Zonal flow will dominate the forecast through the period while numerous upper level disturbances to our far north move through. These disturbances will help drive numerous shortwaves into the Mid- Atlantic. These shortwaves in turn will help drive ample chances for afternoon showers and thunderstorms during the afternoons each day. Temperatures will continue to remain above normal through the period. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 155 PM EDT Friday... Scattered showers and thunderstorms ahead of a cold front in West Virginia will continue developing throughout this afternoon and into the early evening hours. Mainly south of KLWB vicinity but cannot rule out a shower there through 21 UTC. Showers and storm will likely move south and east of KBLF, KBCB, and KROA by 2100 UTC as well. Storms will last longer at KLYH and especially KDAN through about 00Z before heading south and east. Any storms could produce brief MVFR with heavy rain and very gusty wind potential as well. Otherwise VFR and light winds will prevail outside of storms. Overnight, do not expect any showers or storms at TAF sites, but locations that receive rainfall are likely to get patchy fog after midnight if not sooner. KLWB most likely even with no precip with clearing skies, and KDAN next most likely with best chance of rainfall, along with KLYH and KBCB. So did including period of MVFR to IFR fog at these locations lat tonight through early morning. A little less coverage of storms expected tomorrow and mainly in the afternoon beyond the current TAF period, with focus south of US 460. Light and variable winds during the day tomorrow as well. Extended Aviation Discussion... Overall mainly VFR weather to continue through the weekend and most likely for most of next. We will continue to have afternoon and early evening scattered storms through the extended period and with best chances on Saturday and Sunday mainly south of US 460, but spreading north again by Monday and into the remainder of the week. Thus periods of sub- VFR are possible in storms, and potential for late night/early morning fog at LWB/BCB and perhaps other locations depending on daily significant rainfall, will continue most likely all next week. && .HYDROLOGY... As of 130 PM EDT Thursday... As we reach the mid-point of July, climatologically the wettest month of the year, the rainfall numbers are impressively unimpressive and quite the turnaround from April through June. Here are the July 1-15 rainfall totals (inches) and ranking from four of the five 'official' climate sites: Bluefield 'T' - driest (since 1909) Roanoke 0.19 - 3rd driest (since 1912) Lynchburg 0.34 - 10th driest (since 1893) Blacksburg 0.70 - 17th driest (since 1893) Danville has been wetter, having received several downpours. But the bulk of the CWA has been quite dry for 3+ weeks, really since around June 18th. Impacts are mainly in terms of rapidly drying surface soils, browning lawns and parched gardens. But another week of dry weather may be enough to tip the area into recognition from the U.S. Drought Monitor. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RCS/SK SHORT TERM...ET LONG TERM...RR AVIATION...RCS/SK HYDROLOGY...PC
Hazardous weather outlook, Jul 17, 4:13 AM EDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 413 AM EDT Fri Jul 17 2020 NCZ003>006-019-020-VAZ032>035-043-044-180900- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania- 413 AM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ045>047-058-059-180900- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 413 AM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Heat indices may hit 100 degrees for a few hours this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat and humidity will combine to bring heat indices of 100 to 105 each afternoon this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-180900- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 413 AM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Special weather statement, Jul 17, 8:29 AM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
829 AM EDT Fri Jul 17 2020
WVZ507-508-171315-
Western Greenbrier-Eastern Greenbrier-
829 AM EDT Fri Jul 17 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN GREENBRIER COUNTY...
At 829 AM EDT, a strong thunderstorm was located near Babcock State
Park, moving east at 35 mph.
Winds in excess of 45 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rainelle...
Rupert...
Quinwood...
Bingham...
Trout...
Leonard...
and Williamsburg.
LAT...LON 3822 8036 3791 8039 3792 8079 3795 8081
3799 8077 3799 8079 3802 8080 3803 8082
3804 8083 3806 8080 3806 8082 3805 8084
3806 8087 3808 8089 3810 8088 3808 8071
3827 8043
TIME...MOT...LOC 1229Z 264DEG 29KT 3807 8095
SKSpecial weather statement, Jul 17, 1:34 PM EDT, 41 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 134 PM EDT Fri Jul 17 2020 VAZ034-035-045-171800- Amherst-Campbell-Bedford- 134 PM EDT Fri Jul 17 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CAMPBELL...SOUTHERN AMHERST...AND NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG... At 134 PM EDT, strong thunderstorms were clustered near Sedalia, or near Big Island, moving east at 40 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Lynchburg... Bedford... Rustburg... Forest... Big Island... Coleman Falls... and Madison Heights. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3734 7951 3754 7945 3750 7899 3723 7910 TIME...MOT...LOC 1734Z 282DEG 33KT 3744 7939 RR
Special weather statement, Jul 17, 1:37 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
137 PM EDT Fri Jul 17 2020
VAZ045-046-171800-
Campbell-Appomattox-
137 PM EDT Fri Jul 17 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES...
At 137 PM EDT, a strong thunderstorm was located over Concord, moving
east at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Appomattox...
Concord...
Appomattox National Historic Park...
Stonewall...
Oakville...
Spout Spring...
and Evergreen.
Frequent lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3723 7881 3731 7907 3745 7901 3745 7900
3743 7872
TIME...MOT...LOC 1737Z 280DEG 17KT 3736 7900
RRSpecial weather statement, Jul 17, 1:57 PM EDT, 18 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 157 PM EDT Fri Jul 17 2020 VAZ034-035-045-171830- Amherst-Campbell-Bedford- 157 PM EDT Fri Jul 17 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CAMPBELL...SOUTHWESTERN AMHERST...AND NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG... At 156 PM EDT, a strong thunderstorm was located near Boonsboro, or near Forest, moving east at 10 mph. Winds in excess of 30 mph are possible with this storm. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Locations impacted include... Lynchburg... Forest... Rustburg... Coleman Falls... Madison Heights... Boonsboro... and Goode. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3732 7944 3752 7937 3749 7903 3724 7911 TIME...MOT...LOC 1756Z 279DEG 8KT 3741 7931 RR
Special weather statement, Jul 17, 1:59 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
159 PM EDT Fri Jul 17 2020
VAZ045-046-171830-
Campbell-Appomattox-
159 PM EDT Fri Jul 17 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES...
At 158 PM EDT, a strong thunderstorm was located over Concord, moving
east at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Appomattox...
Concord...
Stonewall...
Oakville...
Spout Spring...
and Appomattox National Historic Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3721 7883 3729 7908 3742 7905 3742 7904
3743 7904 3744 7879
TIME...MOT...LOC 1758Z 279DEG 5KT 3734 7900
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:07 PM EDT | Special Weather Statement | RNK | Wythe | 38 min |
| Jul 16, 9:25 PM EDT | Special Weather Statement | RNK | Bland, Pulaski | 50 min |
| Jul 17, 1:34 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jul 17, 1:37 PM EDT | Special Weather Statement | RNK | Appomattox | 23 min |
| Jul 17, 1:57 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 33 min |
| Jul 17, 1:59 PM EDT | Special Weather Statement | RNK | Appomattox | 31 min |
| Jul 17, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 47 min |
| Jul 17, 3:05 PM EDT | Special Weather Statement | RNK | Campbell | 40 min |
| Jul 17, 3:29 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Jul 17, 3:52 PM EDT | Areal Flood Advisory | RNK | Halifax | 4 hr |
| Jul 17, 3:55 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Jul 17, 3:57 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Jul 17, 4:12 PM EDT | Special Weather Statement | RNK | Halifax | 48 min |
| Jul 17, 4:16 PM EDT | Special Weather Statement | RNK | Buckingham | 44 min |
| Jul 17, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 60 min |
| Jul 17, 4:40 PM EDT | Special Weather Statement | RNK | Halifax | 50 min |
| Jul 17, 4:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 26 min |
| Jul 17, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 41 min |
| Jul 17, 5:05 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jul 17, 5:29 PM EDT | Special Weather Statement | RNK | City of Danville | 46 min |
| Jul 17, 6:40 PM EDT | Special Weather Statement | RNK | Henry | 35 min |
| Jul 17, 6:57 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 33 min |
| Jul 17, 7:27 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Jul 17, 7:28 PM EDT | Special Weather Statement | RNK | Smyth | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.